Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 33, NWS La Crosse, WI

March 1, 20147 counties in Minnesota; 13 counties in Wisconsin; 8 counties in Iowa

NWS La Crosse, WI issued this wind chill advisory at Mar 1, 2014, 3:08 PM CST for 7 counties in Minnesota; 13 counties in Wisconsin; 8 counties in Iowa. It took effect at Mar 1, 2014, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2014, 3:08 PM CST (21:08 UTC)
In effect from
Mar 1, 2014, 6:00 PM CST
Expired
Mar 2, 2014, 12:00 PM CST
In force
18 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -165 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-165 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS43 KARX 012108
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CST SAT MAR 1 2014

...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT AND SUNDAY
MORNING...

.WIND CHILLS OF 20 TO 35 BELOW WILL OCCUR TONIGHT THROUGH SUNDAY
MORNING. THESE CONDITIONS WILL BE PRODUCED BY AIR TEMPERATURES
DROPPING INTO THE SINGLE DIGITS AND TEENS BELOW ZERO WITH NORTH
WINDS AROUND 10 MPH. WIND CHILLS THIS COLD CAN PRODUCE FROST BITE
ON EXPOSED SKIN IN LESS THAN 30 MINUTES.

IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034-
020515-
/O.NEW.KARX.WC.Y.0033.140302T0000Z-140302T1800Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-
JACKSON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS
308 PM CST SAT MAR 1 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
SUNDAY. 

* WIND CHILL VALUES OF 25 TO 35 BELOW WILL OCCUR TONIGHT AND
  SUNDAY MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROST BIT ON EXPOSED SKIN IN
  LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ011-030-MNZ096-WIZ041>044-053>055-061-020515-
/O.NEW.KARX.WC.Y.0033.140302T0600Z-140302T1800Z/
ALLAMAKEE-CLAYTON-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
308 PM CST SAT MAR 1 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SUNDAY. 

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW LATE TONIGHT
  AND SUNDAY MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROST BIT ON EXPOSED SKIN IN
  LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BOYNE/04
7 follow-up statements
664 
WWUS43 KARX 020257
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CST SAT MAR 1 2014

...BITTER COLD WIND CHILLS THROUGH SUNDAY MORNING...

.WIND CHILLS THIS EVENING WEST OF THE MISSISSIPPI RIVER ARE
ALREADY IN THE 20 TO 25 BELOW ZERO RANGE AS TEMPERATURES DROP
INTO THE SINGLE DIGITS BELOW ZERO. THESE BITTER COLD CONDITIONS
WILL SPREAD ACROSS THE REST OF THE AREA LATER TONIGHT AS
TEMPERATURES FALL INTO THE SINGLE DIGITS AND TEENS BELOW ZERO
OVERNIGHT. THIS WILL PRODUCE WIND CHILLS IN THE 20 TO 35 BELOW
ZERO RANGE THROUGH SUNDAY MORNING WHICH COULD RESULT IN FROSTBITE
ON EXPOSED SKIN IN LESS THAN 30 MINUTES.

IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034-
021100-
/O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE-
OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-
JACKSON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN...
ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS
857 PM CST SAT MAR 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WIND CHILL VALUES OF 25 TO 35 BELOW THROUGH SUNDAY MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN
  LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ011-030-MNZ096-WIZ041>044-053>055-061-021100-
/O.CON.KARX.WC.Y.0033.140302T0600Z-140302T1800Z/
ALLAMAKEE-CLAYTON-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
857 PM CST SAT MAR 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST SUNDAY...

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW LATE TONIGHT 
  AND SUNDAY MORNING. 

* WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN
  LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ZT
980 
WWUS43 KARX 020726
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
126 AM CST SUN MAR 2 2014

...BITTER COLD WIND CHILLS THIS MORNING...

.WIND CHILLS VALUES EARLY THIS MORNING HAVE FALLEN INTO THE 20 TO
30 BELOW ZERO RANGE. TEMPERATURES WILL CONTINUE TO FALL THIS
MORNING AND BY DAYBREAK WILL RANGE FROM 20 BELOW ZERO OVER NORTH
CENTRAL WISCONSIN TO THE SINGLE DIGITS TO TEENS BELOW ZERO OVER
NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. IF YOU MUST VENTURE
OUTDOORS THIS MORNING BE SURE TO DRESS APPROPRIATELY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-021530-
/O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
126 AM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES OF 25 TO 35 BELOW THIS MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN 
  IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WETENKAMP
746 
WWUS43 KARX 021135
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
535 AM CST SUN MAR 2 2014

...BITTERLY COLD WIND CHILLS THIS MORNING...

.WIND CHILLS VALUES HAVE FALLEN INTO THE 20 TO 35 BELOW ZERO RANGE
THIS MORNING AND WILL REMAIN THERE THROUGH THE LATE MORNING HOURS. IF
YOU MUST VENTURE OUTDOORS BE SURE TO DRESS APPROPRIATELY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-021800-
/O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
535 AM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES OF 25 TO 35 BELOW ZERO THIS MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN 
  IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WETENKAMP
702 
WWUS43 KARX 021137
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
537 AM CST SUN MAR 2 2014

...BITTERLY COLD WIND CHILLS THIS MORNING...

.WIND CHILL VALUES HAVE FALLEN INTO THE 20 TO 35 BELOW ZERO RANGE
THIS MORNING AND WILL REMAIN THERE THROUGH THE LATE MORNING HOURS.
IF YOU MUST VENTURE OUTDOORS BE SURE TO DRESS APPROPRIATELY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-021800-
/O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
537 AM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES OF 25 TO 35 BELOW ZERO THIS MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN 
  IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
113 
WWUS43 KARX 021338
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
738 AM CST SUN MAR 2 2014

...BITTERLY COLD WIND CHILLS THIS MORNING...

.TEMPERATURES THIS MORNING HAVE FALLEN INTO THE SINGLE DIGITS TO
TEENS BELOW ZERO. THESE TEMPERATURES COMBINED WITH NORTHWEST
WINDS OF 5 TO 10 MPH WERE PRODUCING WIND CHILLS OF 20 TO 35 BELOW
ZER0. THESE BITTERLY COLD WIND CHILLS WILL PERSIST THROUGH THE
LATE MORNING HOURS. IF YOU MUST VENTURE OUTDOORS BE SURE TO DRESS
APPROPRIATELY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-021800-
/O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
738 AM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES OF 25 TO 35 BELOW ZERO THIS MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN 
  IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WETENKAMP
673 
WWUS43 KARX 021342
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
742 AM CST SUN MAR 2 2014

...BITTERLY COLD WIND CHILLS THIS MORNING...

.TEMPERATURES THIS MORNING HAVE FALLEN INTO THE SINGLE DIGITS TO
TEENS BELOW ZERO. THESE TEMPERATURES COMBINED WITH NORTHWEST
WINDS OF 5 TO 10 MPH WERE PRODUCING WIND CHILLS OF 20 TO 35 BELOW
ZERO. THESE BITTERLY COLD WIND CHILLS WILL PERSIST THROUGH THE
LATE MORNING HOURS. IF YOU MUST VENTURE OUTDOORS BE SURE TO DRESS
APPROPRIATELY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-021800-
/O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
742 AM CST SUN MAR 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES OF 25 TO 35 BELOW ZERO THIS MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN 
  IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WETENKAMP
402 
WWUS43 KARX 021756
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 AM CST SUN MAR 2 2014

...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT AND MONDAY
MORNING...

.WIND CHILLS WILL RANGE FROM 10 TO 25 BELOW THIS AFTERNOON. DUE TO
THIS WILL ALLOW THE CURRENT WIND CHILL ADVISORY TO EXPIRE AT NOON.

FOR TONIGHT AND MONDAY MORNING...THE WIND CHILLS WILL ONCE AGAIN
FALL INTO THE 25 TO 35 BELOW RANGE. WIND CHILLS THIS COLD CAN
CAUSE FROST BITE IN LESS THAN 30 MINUTES. DUE TO THESE BITTERLY
COLD WIND CHILLS...ANOTHER WIND CHILL ADVISORY HAS BEEN ISSUED
FROM 6 PM TONIGHT THROUGH 9 AM MONDAY.

IF YOU VENTURE OUTDOORS TONIGHT AND MONDAY MONDAY MORNING...BE
SURE TO DRESS APPROPRIATELY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-030200-
/O.EXP.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/
/O.NEW.KARX.WC.Y.0034.140303T0000Z-140303T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1156 AM CST SUN MAR 2 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST MONDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
MONDAY. 

* WIND CHILL VALUES OF 25 TO 35 BELOW ZERO ARE EXPECTED TONIGHT
  AND MONDAY MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN
  LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BOYNE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Mar 1, 11:27 AM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Mar 1, 11:27 AM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 AM CST SAT MAR 1 2014

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 230 AM CST SAT MAR 1 2014

BROAD UPPER LEVEL TROUGH IS PROGGED TO HOLD ACROSS SOUTHERN
CANADA...KEEPING THE BULK OF ITS ENERGY TO THE NORTH. HOWEVER...IT
DOES HELP ENHANCE TEMP GRADIENT/FRONTOGENETIC FORCING FARTHER
SOUTH...WHICH WILL PLAY A KEY ROLE IN SNOW CHANCES TODAY. NORTH-
SOUTH RUNNING X-SECTION POINTS TO A GOOD AMOUNT OF SLOPING
FRONTOGENETIC FORCING...MOSTLY IN THE 500-850 MB LAYER...STRONGEST
SOUTH OF I-90...AND FOCUSED FROM 21-06Z TONIGHT. SLOPING WARM AIR
ADVECTION ALSO...SOUTH TO NORTH. MEANWHILE...SOME HINTS THAT THERE
COULD BE SOME UPPER LEVEL SUPPORT VIA THE RIGHT ENTRANCE REGION OF
A 150 KT JET STREAK WORKING ACROSS THE GREAT LAKES. AMPLE FORCING
FOR PCPN PRODUCTION...BUT ACROSS THE SOUTH. MOISTURE DOESN/T APPEAR
TO BE AN ISSUE...WITH RH FIELDS AND SOUNDINGS POINTING TO AMPLE
SATURATION. SO...SNOW WILL FALL ACROSS IOWA/SOUTHERN WI...WITH MOST
ACCUMULATIONS STAYING SOUTH OF I-90. AMOUNTS FROM 1-3" LOOK
REASONABLE AT THIS TIME.

ANOTHER NIGHT OF BITTER COLD WITH TEMPERATURES EXPECTED TO TUMBLE
INTO THE TEENS TO SINGLE DIGITS BELOW NORMAL. SOUTHERN LOCATIONS
WILL STAY A BIT WARMER THANKS TO CLOUDS LINGERING IN THESE AREAS
LONGER. WINDS WON/T BE STRONG...BUT ENOUGH THAT WIND CHILLS FROM 20
TO 35 BELOW ARE EXPECTED...AND A WIND CHILL ADVISORY WILL BE NEEDED.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 230 AM CST SAT MAR 1 2014

BITTER COLD IS GOING TO STICK AROUND FOR A FEW MORE DAYS AS ECMWF
850 MB TEMPS HOVER CLOSE TO -2 THROUGH MONDAY. HIGH PRESSURE WORKS
OVERHEAD SUN-MON...RESULTING IN MOSTLY CLEAR SKIES AND GOOD
RADIATIONAL COOLING AT NIGHT. FRESH SNOWFALL FROM FRIDAY AND TODAY
WILL AID THE COOLING POTENTIAL. LOWS ARE EXPECTED TO DROP WELL INTO
THE MID TO UPPER TEENS BELOW NORMAL FOR MONDAY. ALTHOUGH WINDS WILL
BE LIGHT TO CALM AT TIMES...ANOTHER WIND CHILL ADVISORY WILL BE
NEEDED. EVEN A 4 MPH WIND WILL MAKE IT 7 TO 8 DEGREES COLDER.

THE GFS/ECMWF STILL HOLDING ON COURSE WITH A SHIFT TO A MORE ZONAL
FLOW A LOFT THIS WEEKEND...CONTINUING THROUGH MUCH OF NEXT WEEK. THE
BITTER COLD WILL SHUNT BACK TO THE NORTH...ALLOWING FOR MODERATING
TEMPERATURES. TRENDS ALSO FAVOR HITTING/EXCEEDING THE FREEZING MARK
FOR PARTS OF THE FORECAST AREA BY THU/FRI. EC A BIT MORE AGGRESSIVE
WITH ITS WARMING...BUT THE FLOW ALLOWS FOR SOME BIGGER SWING. WILL
STAY WITH THE WARMING - HOPING FOR TEMPS MORE NORMAL FOR EARLY
MARCH. ANYTHING MORE WOULD BE A BONUS.

THE ZONAL FLOW WILL ALSO ACT AS A HIGHWAY FOR VARIOUS UPPER LEVEL
PERTURBATIONS TO SPIN ACROSS...OR CLOSE TO...THE UPPER MISSISSIPPI
RIVER VALLEY. THERE WILL BE DIFFERENCES IN THE MODELS WITH THESE
SMALL SYSTEMS...POSITIONING AND TIMING...SO TRYING TO NAIL DOWN
WHERE/WHEN THE BEST SNOW CHANCES WILL BE IS PROBLEMATIC. WILL STICK
WITH THE CONSENSUS SOLUTION FOR NOW...WHICH BRINGS A LOT OF SMALL
CHANCES DAY TO DAY. THERE SHOULD BE MORE CLARITY TO THE VARIOUS
PRECIPITATION THREATS AS WE GET WITHIN 72 HOURS.

SUFFICE TO SAY...TRENDS ARE FAVORING SOME WARMING TOWARD THE END OF
NEXT WEEK...WITH A MORE ACTIVE UPPER LEVEL FLOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1127 AM CST SAT MAR 1 2014

THE LIGHT SNOW HAS BEEN MOVING IN FASTER THAN PREVIOUSLY
ANTICIPATED...WHICH ALSO MEANS IT SHOULD MOVE OUT FASTER.
CONDITIONS HAVE ALREADY GONE DOWN TO IFR AT KRST AND BASED ON
RADAR TRENDS AND THE 01.15Z HRRR EXPECT THESE TO CONTINUE INTO THE
MIDDLE OF THE AFTERNOON AND THEN START TO IMPROVE WITH VFR
CONDITIONS EXPECTED BY LATE AFTERNOON. FOR KLSE...EXPECTING MVFR
TO IFR CONDITIONS IN THE LATE AFTERNOON BEFORE IMPROVE BEGINS WITH
VFR CONDITIONS BY EARLY AFTERNOON. ONCE THE SHORT WAVE TROUGH
MOVES PAST...SUBSIDENCE WILL DEVELOP THIS EVENING ALLOWING THE
CLOUDS TO SCATTER OUT OVERNIGHT WITH VFR CONDITIONS EXPECTED FOR
THE REMAINDER OF THE PERIOD.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION...04
Hazardous weather outlook, Mar 1, 3:08 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CST SAT MAR 1 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-021200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
308 PM CST SAT MAR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

WIND CHILL VALUES WILL RANGE FROM 20 TO 35 BELOW TONIGHT AND A
WIND CHILL ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WIND CHILL ADVISORY CONTINUES THROUGH SUNDAY MORNING.

WIND CHILL VALUES WILL AGAIN RANGE FROM 20 TO 35 BELOW ZERO
SUNDAY NIGHT THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04

Nearby

Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.